Thunderstorm Wind, Val Verde
- When
- June 21, 7:39 PM CST to 7:41 PM CST
- Where
- Val Verde County, Laughlin Afb
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.367, -100.783
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jun 21, 7:22 PM CST, 17 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 822 PM CDT MON JUN 21 2004 .UPDATE... DEVELOPING MCS LOCATED FROM BROWNWOOD AND SAN ANGELO SOUTHWARD TO BRADY AND MENARD. 18Z MESOETA ETA HAS THIS SYSTEM SINKING SLOWLY SOUTHWARD WHILE BACK-BUILDING TO THE SOUTHWEST. THIS SOLUTION LOOKS GOOD BASED ON CURRENT RADAR TRENDS AND THE LATEST DISCUSSION FROM NESDIS. WILL MAKE MINOR CHANGES TO THE FIRST PERIOD TO ACCOUNT FOR THE SOUTHWARD MOVING MCS. EXPECT THE SVR WX ASSOCIATED WITH THIS SYSTEM TO TRANSITION TO HEAVY RAINFALL OVERNIGHT WITH THE LOSS OF DIURNAL HEATING. THE FLOOD WATCH FOR FLASH FLOODING WILL CONTINUE. && .PREV DISCUSSION... THE REMAINDER OF THE WORK WEEK CONTS TO LOOK VERY WET WITH SOME IMPROVEMENT PSBL BY THE WEEKEND...BUT THIS NOT GUARANTEED. A S/W SOUTHWEST OF THE BIG BEND THIS AFTN WILL SLOWLY LIFT OUT NE ACRS THE EDWARDS PLATEAU/HILL COUNTRY TONIGHT AS ANOTHER S/W DROPS SWD NR BAJA. STG SFC HEATING OCCURRING OVR NE MEXICO/SW TX THIS AFTN WITH CAPES ALREADY 3-4K JUST TO THE WEST. THE ETA OR MORE SO THE GFS DEVELOP AN MCS TO THE WEST NEAR BIG BEND AND BRING THE MCS ACRS THE WRN CWA LATER THIS EVENING AND THE HILL COUNTRY LATE TONIGHT/EARLY TUESDAY. BECAUSE OF THE WEAK MID LEVEL STEERING WINDS THE MCS MOVEMENT WILL BE SLOW WITH A GOOD INTIAL UNIMPEDED LOW LEVEL FLOW OFF THE GULF. WITH THE POTENTIAL FOR HEAVY RAINS ON AREA THAT HAVE RECEIVED ABOVE AVERAGE RAINFALL...WILL ISSUE AN FFA GENERALLY WEST OF A LINE FROM CARRIZO SPRINGS TO BOERNE TO BURNET THRU 6 AM. THE MCS SHOULD WEAKEN TUE MORNING AS IT LAYS OUT A LARGE OUTFLOW BOUNDARY ACRS THE CWA AND THE REMNANTS OF THE SYSTEM LIFT NEWD...WITH REDEVELOPING CONVECTION ALONG/BEHIND THE BOUNDARY TUE AFTN/EVENING. THE GFS SHOWS THE BOUNDARY TO BE A BIT STRONGER AND FURTHER SOUTH INTO THE CWA VERSUS THE ETA...AND THE GFS ACTUALLY DRIVES THE BOUNDARY TO THE COAST BY WED MORNING. BECAUSE OF THE UNCERTAINTY ONLY TAPERED OFF POPS SLIGHTLY OVR THE NW CWA AND KEPT GOOD CHC POPS OVER THE SRN CWA THRU WEDNESDAY. THE GFSLR SHOWS A WEAK BUT SIGNIFICANT UPR TROF NEARLY PARKED OVR THE E TX THU-FRI AND INTO THE WEEKEND... WITH ONLY A GRADUAL DRIFT EASTWARD BY LATE IN THE WEEKEND. THE ECMWF SHOWS A DRIER PATTERN WITH MORE RIDGING...SO WILL GO WITH SLGT CHC OR LOW CHC POPS THRU THE WEEKEND INTO THE EARLY NEXT WEEK UNTIL LONG RANGE MODEL SOLNS BECOME MORE CONSISTENT. THE FLOOD WATCH WILL LIKELY NEED TO BE EXTENDED/RECONFIGURED FOR TUE/TUE NIGHT...BUT WILL JUST MENTION HEAVY RAIN FOR NOW RATHER THAN PUSH THE WATCH TOO FAR OUT GIVEN ALL THE UNCERTAINTY WITH THE SFC BOUNDARY. && .EWX WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH FOR FLASH FLOODING OVER THE RIO GRANDE PLAINS AND HILL COUNTRY THRU 6 AM TUESDAY. && 13/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 351 PM CDT MON JUN 21 2004 TXZ171>173-183>194-202>209-217>225-228-221100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 351 PM CDT MON JUN 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT ALONG AND WEST OF A CARRIZO SPRINGS TO HONDO TO BOERNE TO JOHNSON CITY TO BURNET LINE. AN UPPER LEVEL DISTURBANCE OVER MEXICO WILL MOVE NORTHEAST ACROSS THE HILL COUNTRY INTO AN INCREASINGLY MOIST AIRMASS. THIS WILL RESULT IN A LARGE AREA OF SCATTERED SHOWERS AND THUNDERSTORMS FROM THE EDWARDS PLATEAU TO ACROSS THE HILL COUNTRY AND ADJACENT ESCARPMENT AREAS. HEAVY RAINFALL AND FLOODING ARE POSSIBLE. RAINFALL AMOUNTS WILL AVERAGE FROM 1 TO 2 INCHES WITH ISOLATED AMOUNTS OF 2 TO 4 INCHES POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A TROPICAL AIRMASS WILL PERSIST THROUGH THE REMAINDER OF THIS WEEK. A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE AREA. THIS WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. IN ADDITION...A SURFACE BOUNDARY OR WEAK COOL FRONT MAY DROP INTO SOUTH CENTRAL TEXAS TUESDAY AND WEDNESDAY TO ENHANCE RAINFALL AMOUNTS. AS A RESULT...THE FLASH FLOOD WATCH WILL LIKELY HAVE TO BE EXTENDED AND RECONFIGURED. BY THE WEEKEND...THE AIRMASS WILL DRY A LITTLE AND THE DISTURBANCES WILL WEAKEN. THE SHOWERS AND THUNDERSTORMS WILL DECREASE IN AREAL COVERAGE AND INTENSITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5409285.